IDEAS home Printed from
   My bibliography  Save this paper

Gresham's Law Type Equilibria in the Kiyotaki-Wright Models


  • Juan M. Renero

    () (Departamento de Economica, Instituto Tecnologico Autonomo de Mexico (ITAM))


I establish new existence and welfare results for the Kiyotaki-Wright model (JPE, 1989). I show that good intrinsic properties are not necessary for an object to be universally accepted in equilibrium. Furthermore, bad objects may be socially desirable as media of exchange. One result is that for any number of goods larger than two and an open set of parameters, there exists a multiple equilibria in which the most costly to-store object is universally accepted. I also prove that there exists a contimuum of steady states of this kind. Moreover, there exist equilibria converging to each steady state of that continuum. For the case of three goods and no fiat object another result is that such equilibria may Pareto dominate other equilibria in which other less costly to-store objects are universally accepted. Moreover, steady states of this type may not exist while there exists a continuum of steady states in which the most costly to-store is universally accepted. In fact, these steady states may be the only ones which exist.

Suggested Citation

  • Juan M. Renero, 1994. "Gresham's Law Type Equilibria in the Kiyotaki-Wright Models," Working Papers 9411, Centro de Investigacion Economica, ITAM.
  • Handle: RePEc:cie:wpaper:9411

    Download full text from publisher

    To our knowledge, this item is not available for download. To find whether it is available, there are three options:
    1. Check below whether another version of this item is available online.
    2. Check on the provider's web page whether it is in fact available.
    3. Perform a search for a similarly titled item that would be available.


    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.

    Cited by:

    1. Rao Aiyagari, S. & Wallace, Neil & Wright, Randall, 1996. "Coexistence of money and interest-bearing securities," Journal of Monetary Economics, Elsevier, vol. 37(3), pages 397-419, June.

    More about this item


    Access and download statistics


    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:cie:wpaper:9411. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Diego Dominguez). General contact details of provider: .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.